Can I take gaviscon with erythromycin?!

Question: Can I take gaviscon with erythromycin.?
I'm on erythromycin for bronchitis and an ear infection and I have flu :( But the symptom bothering me most at the moment is what I think is terrible indigestion which is hurting me from the top of my stomach all up my chest it's even uncomfortable to breathe. Painkillers make it worse. I had this symptom before I started on the ab's. Can I take gaviscon or something or will that interact with the erythromycin.? Thanks xHealth Question & Answer

Wow, you are having a terrible time leading up to Christmas and you have my sympathy.

You really need to be careful about taking painkillers for stomach pain problems. I know you need painkillers for the flu but seek a Pharmacist's advice on which painkiller to take. Some painkillers, Ibuprofen or Aspirin, for example, are known to irritate the lining of the stomach, causing more pain, and even cause ulcers. Stop the painkillers until your stomach settles. If the pain is that bad then get yourself to a Doctor or A & E. particularly if it effecting your breathing.

Yes, you can take Gaviscon but please, please, not with non medically advised painkillers for Stomach ache. If the abdominal pain persists you need to get back to the person who prescribed Erythromycin. Antibiotics can cause stomach or abdominal problems too and you may need an alternative medication.

Stomach pain can be relieved by lying down with head and shoulders raised and raising your knees. Gentle heat applications across the upper abdomen may help too. If the pain is not relieved by this and the Gaviscon, then I think you should consider going to A & E to rule out any other problems.

I hope this helps and your flu and Bronchitis is cured in time to enjoy the festivities. Good luckHealth Question & Answer

Some over-the-counter things do have significant interactions with prescription meds, so you should call your pharmacy and ask the pharmacist. They are experts with medicines, are always generous with their expertise, and can give you advice you can rely upon. (You may or may not get answers here that are accurate. For example, someone asked about the climate for Missouri and was advised that Missouri is hot and dry all year and full of cactus!)Health Question & Answer

Yes you can, gaviscon is simply an antacid and will do you no harm no matter what other meds you are on. Think about it, they give it to pregnant woman for heartburn and it is also impossible to overdose on gaviscon, it has no bad side effects, I drank sh*t loads when I was pregnant and no probs at all.Health Question & Answer

I suggest you call NHS Direct and get some guidance. Indigestion making it painful to breathe doesn't sound quite right to me - you might need something more effective than an over-the-counter remedy.Health Question & Answer

Painkillers.? You taking ibuprofen.? That stomach pain may be gastritis so you should lay off those. Some drugs shouldn't be taken with antacids, so take them with meals if you can.Health Question & Answer

NOHealth Question & Answer

The consumer health information on is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
The answer content post by the user, if contains the copyright content please contact us, we will immediately remove it.
Copyright © 2007-2012 -   Terms of Use -   Contact us

Health Q&A Resources